MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number NAT-000
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the power cord plug on the id now instrument short circuited and has a burnt area on or before (b)(6)2024.The customer confirmed there was no adverse event or effect.No additional information was reported.
 
Additional Manufacturer Narrative
B3: the date provided is an approximation as the exact event date was not provided this report is being filed on an international product, list number nat-000 that has a similar product distributed in the us, list number nat-024.The remainder of the investigation remains in progress.A supplemental report will be provided after completion.
 
Additional Manufacturer Narrative
Additional information received: d9 - device available for evaluation.D9 - date returned to mfg.H4 - device mfg date.B3: the date provided is an approximation as the exact event date was not provided this report is being filed on an international product, list number nat-000 that has a similar product distributed in the us, list number nat-024.Upon receipt at abbott diagnostics scarborough, the cable cord of the power supply was evaluated for blackened silver prongs.The white area around the silver prongs and the bottom of the prongs themselves were observed to have blackening.There was no evidence of wire damage or fraying.An image was also provided by the customer and shows burn/char marks on a power cord.The id now instrument was not returned for evaluation.The release documentation confirmed the serial number related to the subject power supply of the instrument met the required release specifications.The current overall incident rate for id now instrument thermal decomposition of device for serial number 44ffdc1c based on the total quantity of devices distributed is (b)(4).Based on the evidence available, the instrument is performing as expected.Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue; however, an assignable cause is most likely from power surge of outlet.As per the user manual, the recommended rated input voltage: 100-240vac and output voltage: 12v.The complaint is anticipated in nature and severity within the product risk file; no new hazard has been identified and it will continue to be tracked and trended.
 
Event or Problem Description
The customer reported that the power cord plug on the id now instrument short circuited and has a burnt area on or before (b)(6) 2024.The customer confirmed there was no adverse event or effect.No additional information was reported.

Brand Name
ID NOW INSTRUMENT
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key19477268
Report Number1221359-2024-00413
Device Sequence Number4036150
Product Code OOI
UDI-Device Identifier00811877010593
UDI-Public(01)00811877010593
Combination Product (Y/N)N
Initial Reporter CountryJP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAT-000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown